Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 29, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 29, 1997, 6:40 PM CDT for Atchison County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 6:40 PM CDT (23:40 UTC)
- Expired
- Jun 29, 1997, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Atchison County, MO
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 292339
FFWMCI
MOC005-300215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
640 PM CDT SUN JUN 29 1997
* FLASH FLOOD WARNING FOR
ATCHISON COUNTY - NORTHWEST MISSOURI
* UNTIL 900 PM CDT
* SOME STREAMS AND RIVERS AFFECTED
TARKIO CREEK
ROCK CREEK
NISHNABOTNA RIVER
* CAUSE AND EFFECT
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES ONE TO TWO INCHES OF
RAIN HAVE FALLEN OVER THE PAST HOUR ACROSS THE COUNTY.
* FORECAST CONDITIONS
MORE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
AREA...PRODUCING AS MUCH AS AN ADDITIONAL THREE INCHES OF RAINFALL
THIS EVENING.
DON'T DRIVE INTO AREAS WHERE WATER COVER8S THE ROAD!
JHVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:57 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 29, 2:57 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 257 PM CDT SUN JUN 29 1997 FORECAST CHALLENGE CONTINUES TO BE CONVECTIVE POTENTIAL. STILL NUMEROUS BOUNDARIES AROUND AREA...ANY ONE OF WHICH COULD SERVE AS A FOCUS FOR SCATTERED THUNDERSTORMS TO GO UP WITH AFTERNOON HEATING. ALREADY SEEING THIS SOUTH AND WEST OF KANSAS CITY. VERY SIMILAR SITUATION TO LAST NIGHT WHEN CONVECTION WENT UP WITH DIURNAL HEATING AND THEN WAS BASICALLY OUTFLOW DRIVEN. STILL VERY WEAK MID-LEVEL FLOW...SO MAIN THREAT WILL BE FROM HEAVY RAINFALL. VISIBLE IMAGERY SHOWS NICE MVC OVER EASTERN NEBRASKA...AND ANOTHER SMALLER CONVECTIVELY INDUCED VORT MAX OVER EASTERN KANSAS. THESE TWO FEATURES APPEAR TO BE DRIFTING ALMOST DUE EAST. MODELS CONTINUE TO HINT AT MCS DEVELOPMENT OVER NEBRASKA OVERNIGHT...THEN SLOWLY ROLLING INTO FORECAST AREA. AM CONCERNED WHAT INFLUENCE PREVIOUSLY MENTIONED MVCS MAY HAVE IN PLACEMENT OF FURTHER CONVECTIVE DEVELOPMENT. NOT ENOUGH CONFIDENCE IN THIS THOUGH TO REMOVE OR EVEN REDUCE POPS...SO WILL LEAVE CHANCE POPS IN FOR TONIGHT INTO MONDAY. POSSIBILITY OF ANOTHER MCS DEVELOPING MONDAY NIGHT OVER HIGH PLAINS...SO WILL INTORDUCE LOW POPS FOR MONDAY NIGHT. MODELS WARM MID-LEVELS SIGNIFICANTLY BY TUESDAY. THIS SHOULD EFFECTIVELY CAP OFF ANY CONVECTIVE POTENTIAL FOR TUESDAY. TUESDAY LOOKS TO BE QUITE WARM AS GRADIENT TIGHTENS AHEAD DEVELOPING NORTHERN PLAINS SYSTEM. WILL GENERALLY USE COMPROMISE BETWEEN FWC/FAN GUIDANCE THROUGH THE PERIOD. .EAX...NONE. MJM
In the hours before
Special weather statement, Jun 29, 1:00 PM CDT, 5 hours 40 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT SUN JUN 29 1997 ...SCATTERED THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT... FORECAST: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ONCE AGAIN DEVELOP ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL...HOWEVER SOME LARGE HAIL OR DAMAGING WINDS IS NOT OUT OF THE QUESTION. THE BEST THREAT FOR SEVERE WEATHER APPEARS TO BE NORTH AND WEST OF A PAOLA KANSAS TO KIRKSVILLE MISSOURI LINE. EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS CLOSELY THIS AFTERNOON AND TONIGHT. DISCUSSION: NUMEROUS SURFACE BOUNDARIES CONTINUE TO LINGER ACROSS THE AREA THIS AFTERNOON. THESE BOUNDARIES WILL ACT AS A FOCUSING MECHANISM FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON. WEAK MID LEVEL WINDS WILL CAUSE THESE STORMS TO BE SLOW MOVING CREATING THE POTENTIAL FOR HEAVY RAINFALL. LATER TONIGHT A COMPLEX OF THUNDERSTORMS IS EXPECTED TO FORM OVER NEBRASKA. IT IS POSSIBLE THAT THESE STORMS WILL PUSH INTO THE AREA OVERNIGHT. MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:31 PM CDT | Flash Flood Warning | EAX | Clinton, DeKalb | 89 min |
| Jun 28, 8:31 PM CDT | Flash Flood Warning | EAX | Clay | 89 min |
| Jun 28, 10:20 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 55 min |
| Jun 28, 10:29 PM CDT | Flash Flood Warning | EAX | Atchison | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.